MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT FOR 5.0 RECON SCREWS/LARGE QC; BIT, DRILL

SYNTHES GMBH DRILL BIT FOR 5.0 RECON SCREWS/LARGE QC; BIT, DRILL
Catalog Number 03.010.228
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported during the surgical procedure, the drill bit broke.The procedure was extended for approximately thirty (30) minutes, but the broken piece could not be removed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiry date), d9, h4.Corrected: d4 primary udi number.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: recaptured codes on h6 (medical device problem code).H3, h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The x-ray investigation revealed the device drill bit for 5.0 recon screws/large qc was broken at the tip.The broken fragment was observed on the x-ray provided.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the drill bit for 5.0 recon screws/large qc would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.010.0228.Synthes lot number: u147028.Supplier lot number: u147028.Manufacturing site: synthes monument.Release to warehouse date: 19-dec-2011.Supplier: (b)(4).The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h4.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found tip of the drill bit for 5.0 recon screws/large qc was broken, remnant was not returned for revision, however an x-rays was provided and the tip was observed the observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill bit for 5.0 recon screws/large qc would have contributed to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.Part # 03.010.0228.Synthes lot number: u147028.Supplier lot number: u147028.Manufacturing site: synthes monument.Release to warehouse date: 19-dec-2011.Supplier: (b)(4).The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Device history review.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT FOR 5.0 RECON SCREWS/LARGE QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23476061
Report Number8030965-2025-11032
Device Sequence Number10487709
Product Code HTW
UDI-Device Identifier10886982068101
UDI-Public(01)10886982068101(17)411231(10)U147028
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.228
Device Lot NumberU147028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/18/2025
12/10/2025
01/07/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/25/2025
12/15/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age10 YR
Patient SexUnknown